How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10576
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

Hi there lately ive been having a lot going on lately.. I

This answer was rated:

Hi there lately ive been having a lot going on lately..

I was on celexa and quit cold turkey about 4 months ago, and am about 2.5 months off klonopin anyways about a month ago is when things started going downhill.. (I did have a bad withdrawal process but started to feel normal again) I started to get horrible anxiety out of no where , and then i also had some bad head pressure kind of felt like a sinus related issue and fogginess accompanying it. So i went to see a ENT, he scheduled me for a CT scan to further see what was going on.

About a day later it got even worse, My anxiety was through the roof and the pressure was still pretty bad. I had convinced myself i had a brain tumor or something.. Anyways i wound up in the ER, the doctor did the coordination tests with my eyes, and the feeling tests and also went ahead and did a CT Scan of sinus's with no contrast.. to see if i had a sinus infection.. anyways everything came back ok..

I felt a little better for a few days after that, then all of the sudden i had horrible insomnia.. I had been awake for about a couple days and then i started freaking out yet again and told my dad to take me to the ER again.. They once again did the coordination tests ect shining the light in my eyes, gave me something to relax. anyways that time i made a bad decision of lieing to them saying i was suicidal to receive "Special Attention" since i knew i wouldnt be released that night and would stick around. Anyways i got a little bit of sleep that night and then was sent to a psychiatric unit. I felt ok at the time, then they placed me on klonopin again for a couple of days, and also gave me the drug prozac to start taking.. when i started the prozac i noticed i was real sensitive to the lights i just couldnt stand to be under the florescent lights it was painful..

Now about a week later onto the prozac I have been Very dizzy, sensitive to light, sleep difficulty, other than last night i slept for about 10 hours after had being awake for almost 2 days.. Anyways im getting real anxious again, Im a real hypochondriac and worry that something serious may be wrong..

The dizziness is the worst right when i wake up, then clears out a little bit after being awake, but its still there.. and im starting to worry.. ive already been to the ER twice and i have a doctor appointment next week... But still the worry is just so bad that maybe something it wrong. I havnt been nauseous, or seeing anything, memory problems , or coordination problems..

However also my eyelid is twitching and that is bothersome as well.

Anyways just trying to catch some peice of mind to get me through the night. ive already had a bad run in with benzo's and i really dont want to take xanax tonight. Please help me out thanks.
Hi. I'm Dr. Rick and I have two decades of ophthalmology experience. I'm online and happy to answer your question today.

There is nothing to worry about with the twitching of your eyelid.

The most likely cause of your symptoms is called myokymia. Myokymia is an involuntary, local twitching of a few muscle fibers in the body of a muscle. This twitching, if it occurs in a limb, is not strong enough to actually move a joint but can be felt and sometimes seen as an area of quivering.

Myokymia commonly involves the eyelids and muscles around the orbit. It often appears and resolves for no apparent reason and has not been linked to any underlying significant pathology. What causes myokymia? Studies have shown that it is associated with anxiety, stress, lack of good sleep, high caffeine intake and the use of some drugs.

The best way to treat myokymia is to get more sleep, decrease caffeine intake and decrease stress. The good news is that myokymia is not a sign of serious underlying pathology and often resolves on its own.
Here is an excellent article on this topic:

Also, I am sure, from what you have posted, that you do not have a brain tumor or anything else horrible.....

This is just your anxiety acting up. Hopefully your doctor will be able to help you get this under control with medication and therapy such as CBT.

Does this make sense to you?

I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. You may also receive an email survey after our chat, if you can please give me a “10” rating in all areas. It has been a pleasure to assist you today.

Thanks in advance,

Dr. Rick MD FACS
Customer: replied 2 years ago.

Thanks doctor rick.. dont know why it got put in the eye category but looks like you still know a lot about other things as well.. I also forgot to mention i just started taking Propranolol. I read that can make you dizzy when you first start taking it.. but was just worried since i felt my case was quite severe.. it seems after reading that it calmed my anxiety some and i feel better now.. however i can still feel some impairment


Dont know if you have any knowledge about that drug if so what do you think?.


Yes. The beta blocker (propanolol) can sometimes cause a temporary bit of feeling dizzy, but this passes in the vast majority of cases.

That is true....I am also did an internship in internal medicine.....thanks for noticing :)

I hope you feel better soon. Have a good week.

Don't forget to mash the positive feedback button for me...the one labeled "excellent" is the most fun to push by far ;)

It's safe for you to press the positive feedback button now if you so desire. And, never fear, even after you press that button I don't go up in a puff of smoke -- I'll still be right here to continue helping you, but, as I do work for tips, I want to make sure you are happy before rating me.

Dr. Rick MD FACS
Customer: replied 2 years ago.

Ok thank you i have one more question since it just happened.. ive been having random spots of white light like a flash but only the size of a pea in my vision.. its random, but was just wondering what that was and if that means anything


This is a separate issue and is usually caused by the normal changes inside your eye. We could discuss this on another question thread.

Just post it as a new question and ask for Dr. Rick only.

See the pretty Excellent feedback button? Don't be afraid. Give it a little push. You'll like it.....Trust me, I'm a Doctor ;)

I am happy to be able to help you today. If you would be so kind, please help me get credit for my efforts in answering your questions and press the excellent feedback button for this encounter. I would also be happy to continue to answer any more questions you have until we have resolved your concern.
Dr. Rick and other Eye Specialists are ready to help you